Advertisement

Homological Infinity of 4D Universe for Every 3-Manifold

  • Akio KawauchiEmail author
Conference paper
Part of the Trends in Mathematics book series (TM)

Abstract

This chapter is an explanation on recent investigations on homological infinity of a 4D universe for every 3-manifold, namely a boundary-less connected oriented 4-manifold with every closed connected oriented 3-manifold embedded, and homological infinity of a 4D punctured universe, namely a boundary-less connected oriented 4-manifold with every punctured 3-manifold embedded. Types 1, 2, and full 4D universes are introduced as fine notions of a 4D universe. After introducing some topological indexes for every (possibly non-compact) oriented 4-manifold, we show the infinity on the topological indexes of every 4D universe and every 4D punctured universe. Further, it is observed that a full 4D universe is produced by collision modifications between 3-sphere fibers in the 4D spherical shell (i.e., the 3-sphere bundle over the real line) embedded properly in any 5-dimensional open manifold and the second rational homology groups of every 4D universe and every 4D punctured universe are always infinitely generated over the rationals.

Keywords

4D universe 4D punctured universe Topological index Collision modification 3-manifold Punctured 3-manifold Signature theorem 

Mathematics Subject Classification (2010)

Primary: 57N13 Secondary: 57M27 57N35 

References

  1. 1.
    T. Deguchi, K. Tsurusaki, A statistical study of random knotting using the Vassiliev invariants. JKTR 3, 321–353 (1994)MathSciNetzbMATHGoogle Scholar
  2. 2.
    T. Kaluza, Zum Unitatsproblem in der Physik, Sitzungsber. Preuss. Akad. Wiss. Berlin. (Math. Phys.) (1921), pp. 966-972Google Scholar
  3. 3.
    A. Kawauchi, On quadratic forms of 3-manifolds. Invent. Math. 43, 177–198 (1977)MathSciNetCrossRefGoogle Scholar
  4. 4.
    A. Kawauchi, On The signature invariants of infinite cyclic coverings of closed odd dimensional manifolds, in Algebraic and Topological Theories-to the Memory of Dr. T. Miyata (Kinokuniya Co. Ltd., 1985), 52–85Google Scholar
  5. 5.
    A. Kawauchi, On the signature invariants of infinite cyclic coverings of even dimensional manifolds. Adv. Stud. Pure Math. 9, 177–188 (1986)MathSciNetGoogle Scholar
  6. 6.
    A. Kawauchi, The imbedding problem of 3-manifolds into 4-manifolds. Osaka J. Math. 25, 171–183 (1988)MathSciNetzbMATHGoogle Scholar
  7. 7.
    A. Kawauchi, Knots in the Stable 4-Space; An Overview, A Fete of Topology (Academic, Cambridge, 1988), pp. 453–470zbMATHGoogle Scholar
  8. 8.
    A. Kawauchi, On the fundamental class of an infinite cyclic covering. Kobe J. Math. 15, 103–114 (1998)MathSciNetzbMATHGoogle Scholar
  9. 9.
    A. Kawauchi, The quadratic form of a link, in Proceedings of the Low Dimension Topology. Contemporary Mathematics, vol. 233 (1999), pp. 97–116Google Scholar
  10. 10.
    A. Kawauchi, Component-conservative invertibility of links and Samsara 4-manifolds on 3-manifolds. Asia Pac. J. Math. 1, 86–106 (2014)zbMATHGoogle Scholar
  11. 11.
    A. Kawauchi, A Survey of Knot Theory (Birkhäuser, 1996)Google Scholar
  12. 12.
    A. Kawauchi, On 4-dimensional universe for every 3-dimensional manifold. Topol. Appl. 196, 575–593 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. Kawauchi, Characteristic genera of closed orientable 3-manifolds. Kyungpook Math. J. 55, 753–771 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    A. Kawauchi, Topology of 4D universe for every 3-manifold, in Proceedings of the second Pan-Pacific International Conference on Topology and Applications. Topol. Appl. (to appear)Google Scholar
  15. 15.
    A. Kawauchi, S. Kojima, Algebraic classification of linking pairings on 3-manifolds. Math. Ann. 253, 29–42 (1980)MathSciNetCrossRefGoogle Scholar
  16. 16.
    A. Kawauchi, I. Tayama, Representing 3-manifolds in the complex number plane. Topol. Appl. 230C, 425–443 (2017)MathSciNetCrossRefGoogle Scholar
  17. 17.
    J. Khoury, B.A. Ovrut, P.J. Steinhardt, N. Turok, Ekpyrotic universe: colliding branes and the origin of the hot big bang. Phys. Rev. D 64, 123522 (2001). hep-th/0103239MathSciNetCrossRefGoogle Scholar
  18. 18.
    O. Klein, Quantentheorie und funfdimensionale Relativitatstheorie. Zeitschrift fur Physik A. 37(12), 895–906 (1926)CrossRefGoogle Scholar
  19. 19.
    T. Matumoto, Extension problem of diffeomorphisms of a 3-torus over some 4-manifolds. Hiroshima Math. J. 14, 189–201 (1984)MathSciNetCrossRefGoogle Scholar
  20. 20.
    V.S. Netchitailo, Mathematical overview of hypersphere world-universe model. J. High Energy Phys. Gravit. Cosmol. 3, 415–437 (2017)CrossRefGoogle Scholar
  21. 21.
    L. Randall, R. Sundrum, Large mass hierarchy from a small extra dimension. Phys. Rev. Lett. 83, 33700 (1999). hep-ph/9905221MathSciNetzbMATHGoogle Scholar
  22. 22.
    L. Randall, R. Sundrum, An alternative to compactification. Phys. Rev. Lett. 83, 4690 (1999). hep-th/9906064MathSciNetCrossRefGoogle Scholar
  23. 23.
    T. Shiomi, On imbedding 3-manifolds into 4-manifolds. Osaka J. Math. 28, 649–661 (1991)MathSciNetzbMATHGoogle Scholar
  24. 24.
    E. Uehara, T. Deguchi, Characteristic length of the knotting probability revisited, J. Phys.: Condens. Matter 27, 354104 (9pp) (2015)Google Scholar
  25. 25.
    E. Uehara, T. Deguchi, Knotting probability of self-avoiding polygons under a topological constraint. J. Chem. Phys. 147, 094901–16 (2017)CrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  1. 1.Osaka City University Advanced Mathematical Institute SugimotoSumiysoshi-ku, OsakaJapan

Personalised recommendations